by Ahmed Alkaseri
(aurangabad, Maharshtra, India)
I am a medical student from India. Recently my brother aged 34 years had an episode of rise in blood pressure when he got up from his sleep early in the morning! He experienced palpitations too! He lives in a village and he is slightly overweight but not obese!
We consulted a physician in the city who recorded his blood pressure in the evening and it was 170/110. He took an ECG which was within normal limit and kidney function tests and CBC all within normal limits. He started a low dose BEta Blocker(metaprolol 12.5mg OD) and asked to follow up after one week. My brother stopped the medication after one week and again we went to the physician after 10 days! He asked to continue the medication. I recorded his BP at home the same day 4-5 times and it was around 120/80.
That day he didn't eat his breakfast and directly went for lunch. Suddenly he complained of dizziness and went to see the physician who recorded his BP around 190/110. I have doubt because the same day and the day after I recorded his BP at home without medication and it was around 120/80. Now the physician increased the dose of Metaprolol to 25 mg!
Today again he complained of dizziness and headache and when he measured his BP at an Ayurveda clinic in my village it was around 180/110.
I am so confused! When he called the physician he told to take the Beta Blocker twice a day!
Please help me out! It will be so kind of you if you can explain me thre cause of such rise of BP. I am wondering if he is diagnosed as an hypertensive why his BP is within normal limits when he is of the medication for almost 5 days! Is there something called white collar hypertension? Or any other cause!
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Articles On HypT.